# SDR 98ZZZX1650

- Difficulty date: April 22, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3799S
- Make and model: Cessna 172E
- Aircraft serial: 17250999
- System (JASC): 2810 · Fuel Storage
- Part: Tank
- Part number: 0526007201
- Condition: Broken
- Location: Baffle
- Part time: 5,033 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE MOVING AIRCRAFT A CLICKING SOUND WAS HEARD.  AFTER LOOKING IN THE GAS CAP, A LARGE PART WAS FOUND SLIDING AROUND IN FUEL TANK.  AFTER A CLOSER LOOK, FOUND BROKEN WELDS ON INTERNAL RIB OR BAFFLE.  CAUSE WAS FUEL MOVEMENT IN TANK, AND RIB WAS ONLY WELDED ON ONE SIDE OF RIB.  IF WELDED ON BOTH SIDES, IT MAY HAVE NOT BROKEN LOOSE.  IF THE RIB WOULD STICK UNDER FUEL GAUGE, FLOAT COULD INDICATE MORE FUEL THAN WAS IN TANK.
